Alert archive / New York / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 19, NWS Buffalo, NY

May 21, 20226 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at May 21, 2022, 8:53 PM EDT for 6 counties in New York. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 8:53 PM EDT (00:53 UTC)
Expired
May 21, 2022, 9:48 PM EDT
In force
55 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allegany County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 8:59 PM EDTTSTM WND DMGGroveland, NYTREE LIMBS BLOWN DOWN. ALSO HALF INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 6:19 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

827 
WUUS51 KBUF 220053
SVRBUF
NYC003-051-055-069-117-121-220200-
/O.NEW.KBUF.SV.W.0019.220522T0053Z-220522T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
853 PM EDT Sat May 21 2022

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Wayne County in western New York...
  Northeastern Wyoming County in western New York...
  Livingston County in western New York...
  Northeastern Allegany County in western New York...
  Southeastern Monroe County in western New York...
  Ontario County in western New York...

* Until 1000 PM EDT.

* At 852 PM EDT, a severe thunderstorm was located near Mount Morris,
  or near Letchworth State Park, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and power lines.

* Locations impacted include...
  Canandaigua, Geneseo, East Rochester, Fairport, Dansville,
  Letchworth State Park, Perry, Avon, Mount Morris and Victor.

This includes the following highways...
 Interstate 390 between exits 4 and 11.
 Interstate 90 between exits 45 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4281 7812 4287 7800 4286 7796 4289 7796
      4317 7736 4276 7704 4276 7731 4267 7737
      4258 7737 4258 7766 4253 7766 4253 7772
      4246 7772 4242 7789
TIME...MOT...LOC 0052Z 237DEG 39KT 4266 7789 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reynolds
2 follow-up statements
736 
WWUS51 KBUF 220116
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
916 PM EDT Sat May 21 2022

NYC003-121-220125-
/O.CAN.KBUF.SV.W.0019.000000T0000Z-220522T0200Z/
Wyoming NY-Allegany NY-
916 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING AND
NORTHEASTERN ALLEGANY COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.

LAT...LON 4282 7796 4289 7796 4317 7736 4276 7704
      4276 7731 4267 7737 4258 7737 4258 7766
      4253 7766 4253 7772
TIME...MOT...LOC 0115Z 237DEG 39KT 4280 7760 

$$

NYC051-055-069-117-220200-
/O.CON.KBUF.SV.W.0019.000000T0000Z-220522T0200Z/
Wayne NY-Livingston NY-Monroe NY-Ontario NY-
916 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHWESTERN WAYNE...LIVINGSTON...SOUTHEASTERN MONROE AND ONTARIO
COUNTIES...

At 915 PM EDT, a severe thunderstorm was located over Hemlock, or 10
miles east of Geneseo, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and power lines.

Locations impacted include...
Canandaigua, Geneseo, East Rochester, Fairport, Dansville, Letchworth
State Park, Avon, Mount Morris, Victor and Honeoye Falls.

This includes the following highways...
 Interstate 390 between exits 4 and 11.
 Interstate 90 between exits 45 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4282 7796 4289 7796 4317 7736 4276 7704
      4276 7731 4267 7737 4258 7737 4258 7766
      4253 7766 4253 7772
TIME...MOT...LOC 0115Z 237DEG 39KT 4280 7760 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reynolds
280 
WWUS51 KBUF 220148
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
948 PM EDT Sat May 21 2022

NYC051-055-069-117-220157-
/O.CAN.KBUF.SV.W.0019.000000T0000Z-220522T0200Z/
Wayne NY-Livingston NY-Monroe NY-Ontario NY-
948 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE...
LIVINGSTON...SOUTHEASTERN MONROE AND ONTARIO COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.

Remember, a Severe Thunderstorm Warning still remains in effect for
southwest Wayne and northern Ontario counties.

LAT...LON 4282 7796 4289 7796 4317 7736 4276 7704
      4276 7731 4267 7737 4258 7737 4258 7766
      4253 7766 4253 7772
TIME...MOT...LOC 0145Z 237DEG 39KT 4299 7720 

$$

HSK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 8:38 PM EDT, 15 minutes earlier.

Area forecast discussion, May 21, 8:38 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
838 PM EDT Sat May 21 2022

.SYNOPSIS...
Warm and humid conditions will support some showers and
thunderstorms this evening, which may produce heavy rain, gusty
winds, and hail. A slow moving cold front will move across the
area through Sunday, bringing more showers and thunderstorms.
Expansive high pressure will support fair weather with cooler
more comfortable conditions Monday and Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Active weather this evening, with a risk of severe thunderstorms
and flash flooding. A convective wave across NW PA will move
northeastward across Western New York this evening. Storms have
already produced more localized gusty winds, hail, and heavy
rain ahead of this system earlier today. This threat will
continue as this convective wave moves through, with a Severe
Thunderstorm Watch still in effect across WNY. There is also
concern that the second round will produce flash flooding in
areas which received significant rain from the initial round of
storms. The greatest risk for severe weather and flooding is
through midnight. After this, this cluster of storms should
weaken, with less impactful scattered showers and thunderstorms
late tonight.

Sunday will be rather unsettled throughout all of our forecast
area...as the stalled out cold front to the west will finally push
through the region from west to east with fairly widespread showers
and possible thunderstorms. SPC has pushed the risk for severe
thunderstorms to the east due to the faster timing of the cold
front. A few strong storm's can't be ruled out east of Lake
Ontario, but it appears the front will move through too early
for diurnal instability to develop.

Temps will tumble post-frontal into the mid 50s to lower 60s
western NY and into the 60s Genesee valley eastward. Some models
continue to suggest that the front will be more anabatic in
nature...which would favor more areas of just rain rather than
showers and storms, especially western NY. In either case looks
like quite a different day compared to the summertime heat and
humidity of today. Looking likely that the bulk of the day will
not be favorable for outdoor activities.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Cooler and drier, a few showers will linger east of Lake Ontario
Sunday night but overall a fantastic start to the work week is on
tap.

Sfc high to our west will advance east passing by to our north on
Monday then off into the Canadian Maritimes on Tuesday. Below normal
highs expected Monday with low to mid 60s. With the departing sfc
high Tuesday, developing east to southeast flow will promote a warm
up into the 70s. One thing to keep an eye on will be overnight lows
Monday night...light winds and clear skies will 'likely' promote
good radiational cooling. The typical colder spots across the S.
Tier and east of Lake Ontario will potentially have to deal with
some frost. For now...will keep an eye on this potential.

Tuesday night...deepening low advancing out of Oklahoma and its warm
front extending east will bring low end chances for a few showers.
Otherwise...most locations will 'likely' see dry conditions
overnight.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Unsettled weather returns for the majority of the long term
portion of the forecast.

Wednesday into Thursday, a mid level ridge and surface high pressure
will slide eastward from New England and into the Northern Atlantic.
Meanwhile, a southern stream longwave trough digging across the
central Plains will slowly phase with a lower amplitude northern
stream trough, eventually forming a mid level closed low. The
associated surface low will deepen as it tracks northeast from the
Midwest across the Great Lakes region. This system will ultimately
bring a prolonged period of wet weather, with several shortwaves
rounding the base of the main trough as an attendant warm front
lifts through the region from the south, before slowly pushing a
cold front through the area from the west to close out the week.

In terms of more sensible weather, shower chances will increase from
west to east through the day Wednesday and into Wednesday evening as
one of the aforementioned shortwaves ejects northeast out ahead of
the approaching warm front. Shower activity will remain elevated
through Friday afternoon, with diurnal cycling generally expanding
coverage and introducing chances for a few thunderstorms in the
afternoon hours each day. Likewise, some breaks in the precip and
lower tstorm chances will be more common during the nighttime hours.
Western portions of the CWA will overall maintain higher shower
chances through the period in closer proximity to the track of the
shortwaves and the approaching cold front off to the west.

The main cold front will finally push through the region on Friday,
with the area slowly drying out from west to east by Friday night.
Saturday then looks to be mainly dry with clearing skies as a broad
upper level ridge builds in from the west.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
Widespread thunderstorms will move across Western NY this
evening, impacting KBUF/KIAG/KJHW through midnight. Localized
IFR conditions can be expected in heavier storms.

Increasing low moisture will result in developing MVFR cigs
outside of the storms later tonight, with widespread IFR/MVFR
cigs with the cold front Sunday morning. The front will also
bring additional showers and possibly a thunderstorm. Conditions
will gradually improve Sunday afternoon.

Outlook...

Sunday night...Mainly VFR.
Monday and Tuesday...Mainly VFR.
Wednesday...Mainly VFR with a chance of showers.
Thursday...MVFR to VFR. Showers and thunderstorms likely.

&&

.MARINE...
There will be the risk for some thunderstorms...especially this
evening over Lake Erie and western Lake Ontario. Mariners
should pay attention for possible marine warnings and/or
statements for this activity.

Otherwise...the slow progression of a cold front through the
Lower Great Lakes tonight will weaken the sfc pressure and allow
winds and waves to generally subside.

As the front pushes east of the region on Sunday and high pressure
builds in from the Upper Great Lakes...freshening winds and become
westerly. This will lead to choppy conditions on the eastern half of
Lake Ontario...but again...conditions for small craft advisories are
not expected to be met.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...Apffel/JLA/RSH
SHORT TERM...AR
LONG TERM...PP
AVIATION...Apffel/JLA/RSH
MARINE...Apffel/JLA/RSH
Hazardous weather outlook, May 21, 8:21 PM EDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
821 PM EDT Sat May 21 2022

NYZ005-010-012>014-019>021-085-230030-
Northern Cayuga-Northern Erie-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
821 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 259 IN EFFECT UNTIL 1 AM EDT SUNDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms may produce strong or damaging winds, hail, and heavy
rain through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>004-011-230030-
Niagara-Orleans-Monroe-Wayne-Genesee-
821 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Thunderstorms may produce strong or damaging winds, hail, and heavy
rain through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-230030-
Oswego-Jefferson-Lewis-
821 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-230030-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
821 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

Thunderstorms may produce strong or damaging winds and hail late
this afternoon through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-230030-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
821 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 259 IN EFFECT UNTIL 1 AM EDT SUNDAY...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms may produce strong or damaging winds and hail late
this afternoon through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-SLZ022-024-230030-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
821 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, May 21, 7:05 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Buffalo NY
705 PM EDT Sat May 21 2022

NYZ001-010-220000-
Niagara NY-Northern Erie NY-
705 PM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of northeastern Erie
and Niagara Counties through 800 PM EDT...

At 704 PM EDT, Doppler radar was tracking strong thunderstorms
moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buffalo, Niagara Falls, North Tonawanda, Lockport, Kenmore,
Tonawanda, Amherst, Williamsville, Grand Island, Newfane, Pendleton,
Lewiston, Middleport, Sanborn, Barker, Clarence Center, Cambria
Center, Pendleton Center, Ransomville and Gasport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.

&&

LAT...LON 4314 7904 4318 7905 4341 7852 4341 7848
      4305 7847 4292 7890 4296 7893 4296 7897
      4303 7901 4306 7900 4307 7904 4310 7907
      4311 7906 4312 7907
TIME...MOT...LOC 2304Z 242DEG 20KT 4300 7900

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Reynolds
Special weather statement, May 21, 7:42 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
742 PM EDT Sat May 21 2022

NYZ001>003-010-011-220045-
Orleans NY-Genesee NY-Monroe NY-Niagara NY-Northern Erie NY-
742 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of northeastern Erie,
southeastern Niagara, Orleans, northern Genesee and western Monroe
Counties through 845 PM EDT...

At 741 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middleport, or near Medina, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarence, Batavia, Brockport, Medina, Albion, Hilton, Hamlin Beach
State Park, Pembroke, Spencerport, Akron, Byron, Scottsville,
Churchville, Middleport, Oakfield, Holley, Waterport, Point Breeze,
Lakeside Beach State Park and Kent.

This includes Interstate 90 between exits 48A and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.

&&

LAT...LON 4327 7860 4341 7804 4339 7778 4301 7776
      4296 7860
TIME...MOT...LOC 2341Z 243DEG 29KT 4314 7845

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Reynolds
Local storm report, May 21, 7:49 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
749 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     1 W CELORON             42.10N 79.29W
05/21/2022                   CHAUTAUQUA         NY   911 CALL CENTER

            DOWNED TREE ON LONGVIEW ROAD IN CELORON.

&&

PP
Special weather statement, May 21, 8:31 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
831 PM EDT Sat May 21 2022

NYZ001>004-011>013-220100-
Livingston NY-Wyoming NY-Orleans NY-Wayne NY-Genesee NY-Monroe NY-
Niagara NY-
831 PM EDT Sat May 21 2022

...An area of strong thunderstorms will impact portions of northwestern Wayne,
north central Wyoming, northwestern Livingston, northeastern Niagara,
Orleans, Genesee and Monroe Counties through 900 PM EDT...

At 828 PM EDT, Doppler radar was tracking an area of strong thunderstorms
moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Batavia, Brockport, East
Rochester, Medina, Albion, Hilton, Webster, Fairport, Brighton,
Gates-North Gates, Hamlin Beach State Park, Ontario, Henrietta,
Penfield, Williamson and Le Roy.

This includes the following highways...
 Interstate 390 between exits 11 and 12.
 Interstate 90 between exits 48 and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.

&&

LAT...LON 4340 7863 4342 7808 4339 7775 4328 7754
      4333 7719 4329 7698 4277 7822
TIME...MOT...LOC 0028Z 237DEG 39KT 4314 7827

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Reynolds
Local storm report, May 21, 8:41 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
841 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND DMG     2 SSW FRANKLINVILLE     42.31N 78.47W
05/21/2022                   CATTARAUGUS        NY   911 CALL CENTER

            TREE DOWN ON CADIZ ROAD IN FRANKLINVILLE.

&&

PP
Local storm report, May 21, 8:49 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
849 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND DMG     5 ESE FRANKLINVILLE     42.31N 78.37W
05/21/2022                   CATTARAUGUS        NY   911 CALL CENTER

            TREE DOWN ON LYNDON CENTER ROAD IN THE TOWN
            OF LYNDON.

&&

PP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:16 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie74 min
May 21, 8:25 PM EDTFlash Flood WarningBUFChautauqua4 hr
May 21, 8:31 PM EDTSpecial Weather StatementBUFGenesee, Monroe, Orleans29 min
May 21, 9:10 PM EDTSpecial Marine WarningBUF95 min
May 21, 9:21 PM EDTSpecial Marine WarningBUF36 min
May 21, 9:46 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne30 min
May 21, 9:53 PM EDTSpecial Marine WarningBUF100 min
May 21, 10:42 PM EDTSpecial Weather StatementBUFOswego33 min
May 21, 11:31 PM EDTSpecial Weather StatementBUFLewis29 min
May 22, 1:22 PM EDTSmall Craft AdvisoryBUF7 hr

Nearby

Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.